Method-of-lines solution of time-dependent two-dimensional Navier-Stokes equations

Oymak O., Selcuk N.

INTERNATIONAL JOURNAL FOR NUMERICAL METHODS IN FLUIDS, vol.23, no.5, pp.455-466, 1996 (Journal Indexed in SCI) identifier


A novel approach to the development of a code for the solution of the time-dependent two-dimensional Navier-Stokes equations is described. The code involves coupling between the method of lines (MOL) for the solution of partial differential equations and a parabolic algorithm which removes the necessity of iterative solution on pressure and solution of a Poisson-type equation for the pressure. The code is applied to a test problem involving the solution of transient laminar flow in a short pipe for an incompressible Newtonian fluid. Comparisons show that the MOL solutions are in good agreement with the previously reported values. The proposed method described in this paper demonstrates the ease with which the Navier-Stokes equations can be solved in an accurate manner using sophisticated numerical algorithms for the solution of ordinary differential equations (ODEs).